MAUDE Adverse Event Report: KARL STORZ SE & CO. KG SCISSORS, STRAIGHT, 2.5 MM, 55 CM

KARL STORZ SE & CO. KG SCISSORS, STRAIGHT, 2.5 MM, 55 CM
Model Number 10366S
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/18/2026
Type of Reportable Event Serious Injury
Event or Problem Description
The following was reported: on sunday evening, during an esophageal foreign body operation, an otolaryngologist used an esophagoscope fine scissors to cut a fishbone in the esophagus.The scissors malfunctioned during use.After several unsuccessful attempts, the fine scissors were removed from the patient's body and tested on a surgical drape, which they also failed to cut.The scissors were then placed on the surgical instrument cart.After the operation was completed, the nurse found the instrument to be abnormally shaped during instrument retrieval and suspected a defect.She instructed the on-duty nurse to keep the instrument for further verification the next workday.By this time, the patient had been safely returned to the ward.On monday, the instrument nurse compared the oddly shaped instrument with photos taken during instrument packaging and confirmed that the distal tip of the scissors had broken off.The on-duty surgical nurse and operating surgeon were immediately notified, the surgical course was reviewed, and the incident was reported although the broken tip has not been recovered, retention of the fragment inside the patient has been ruled out.Due to the unknown whereabouts of the scissors distal tip, this case is deemed reportable for precautionary reasons.
 
Additional Manufacturer Narrative
The affected device has been requested for investigation by the manufacturer.Device was not returned at the time of mdr submission.The event is filed under internal karl storz complaint id: (b)(4).
 
Additional Manufacturer Narrative
Additional information: the claimed product was not returned to karl storz tuttlingen.Therefore, physical technical inspection is not possible.Without a return, it is unfortunately not possible to classify the complaint in detail.Based on the customer's description (cutting through a fishbone during use), it is likely that the scissors broke; this was likely caused by excessive force, which can quickly lead to breakage due to the size of the scissors.The event is filed under internal karl storz complaint id: (b)(4).

Brand Name
SCISSORS, STRAIGHT, 2.5 MM, 55 CM
Common Device Name
SCISSORS, STRAIGHT, 2.5 MM, 55 CM
Manufacturer (Section D)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen, 78532
GM  78532
Manufacturer (Section G)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen, 78532
GM   78532
Manufacturer Contact
anja fair
2151 e grand ave
el segundo, CA 90245
MDR Report Key24850210
Report Number9610617-2026-00809
Device Sequence Number5663808
Product Code EOQ
UDI-Device Identifier04048551046982
UDI-Public04048551046982
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K943700
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/08/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number10366S
Device Catalogue Number10366S
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/01/2026
Supplement Date Received by Manufacturer05/07/2026
Initial Report FDA Received Date04/11/2026
Supplement Report FDA Received Date05/08/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown